Alert archive / Florida / Flash Flood Warnings in 1995

Flash Flood Warning 4, NWS Tampa Bay, FL

October 15, 1995Lee County, Florida

NWS Tampa Bay, FL issued this flash flood warning at Oct 15, 1995, 1:00 AM EDT for Lee County, Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 1995, 1:00 AM EDT (05:00 UTC)
Expired
Oct 15, 1995, 11:45 AM EDT
In force
11 hr
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Lee County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 5.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 150506 COR
FFWTBW
FLC071-151545-

BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
100 AM EDT SUN OCT 15 1995

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
FLOOD WARNING EFFECTIVE UNTIL NOON EDT FOR PEOPLE IN THE FOLLOWING
LOCATION...

IN SOUTHWEST FLORIDA

   ...LEE COUNTY

THE FLOOD WARNING IS EXTENDED THROUGH THE NIGHT AND SUNDAY MORNING
THROUGHOUT LEE COUNTY. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN HAVE
ALREADY FALLEN DURING THE PAST 24 HOURS...WITH AN ADDITIONAL 2 TO 3
INCHES LIKELY BEFORE TAPERING OFF MID SUNDAY.

FLOODING IS ALREADY ONGOING IN THE BONITA SPRINGS AREA...WITH
MUCH OF THE REMAINDER OF THE COUNTY NOW THREATENED BY FLOODING
CAUSED BY EXCESSIVE PONDING OF RUNOFF OVER SATURATED GROUND.
BE ON THE ALERT FOR RISING WATER. IF FLOODING IS OBSERVED...DO
NOT STAY IN AREAS SUBJECT TO FLOODING...MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE INTO WATER
OF UNKNOWN DEPTH ONTO BARRICATED ROADS.

HEED THE ADVICE OF YOUR COUNTY EMERGENCY MANAGEMENT OFFICIALS IF
FLOODING INITIATES RENEWED EVACUATION AREAS. YOUR SAFETY IS THEIR
FOREMOST CONCERN.

DMR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 7:17 PM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Oct 14, 7:17 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
717 PM EDT SAT OCT 14 1995

PRE FRNTL TROF HAS MVD THRU TLH LST CPL HRS AND SHLD BE APPRCHG THE
NRTHRN FA BY MIDNIGHT...WITH CD FRNT NOT FAR BEHIND. BANDS OF
SHWRS/TSTMS CONTINUE TO STREAM N OVR THE PEN FROM TROP WV IN W CARIB.
HVST ACTVTY REMAINS ON E CST. TSTM ACTVTY LKLY TO INCRS TON WITH
APPRCH OF CD FRNT. HURR ROXANNE HAS BEEN MVG SLWLY E MOST OF THE DAY
AND SOME MSTR FROM THIS SYSTEM IS BEING ENTRAINED AHEAD OF THE CD
FRNT. THIS WILL INCRS THE POSSIBILITY OF LCLY HVY RN TON AND TOM AS
THE FRNT MVS ACRS THE AREA BEFORE STALLING ACRS S FL LATE SUN.
PREVIOUS FCST LKS GD.

@1 LEVY
@2 CITRUS HERNANDO SUMTER
@3 PASCO HILLSBOROUGH PINELLAS POLK
@4 MANATEE HARDEE DE SOTO HIGHLANDS SARASOTA
@5 CHARLOTTE LEE

OGLESBY
/

Nearby

Flash Flood Warnings in Florida, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.